MAUDE Adverse Event Report: K2M, INC. INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2112-90006
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during implant placement a capri large expandable 'inserter tip broke' intra-operatively.No adverse consequences, surgical delay or medical intervention were reported.The procedure was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection: the device was inspected, and it was observed that the boss feature that mates with the capri implant was fractured.The broken tip component remains in the patient and was therefore not available for evaluation.Complaint history records were reviewed for this lot, and no similar complaints were identified.The capri large expandable surgical technique was reviewed and the following relevant information was identified: cage insertion: with the desired cage selected and assembled, pass the inserter threaded shaft down the inserter.Use the short size 20 non-tapered driver to thread the inserter onto the cage at the insertion point for the desired approach and introduce the cage into the site.If needed, use the curved or angled pusher to assist in positioning the cage.According to the rep, the disc space was tight and the patient had hard bone quality.Inserting the implant in a tight disc space, coupled with hard bone, likely surpassed the structural integrity of the instrument tip.
 
Event or Problem Description

Brand Name
INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11809053
Report Number3004774118-2021-00143
Device Sequence Number3647010
Product Code LXH
UDI-Device Identifier10888857033634
UDI-Public10888857033634
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2112-90006
Device Catalogue Number2112-90006
Device Lot NumberKHJV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR